Alert archive / Indiana / Wind Chill Advisories in 2013
Wind Chill Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this wind chill advisory at Dec 12, 2013, 12:29 AM EST for 20 counties in Indiana; 4 counties in Ohio. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2013, 12:29 AM EST (05:29 UTC)
- Expired
- Dec 12, 2013, 11:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
All 24 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Allen County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 45 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIWX 120529 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1229 AM EST THU DEC 12 2013 ...DANGEROUSLY COLD WIND CHILLS EARLY THIS MORNING... .THE COMBINATION OF OVERNIGHT AIR TEMPERATURES DROPPING TO AROUND ZERO TO SEVERAL DEGREES BELOW ZERO AND WINDS AROUND 10 MPH WILL CAUSE WIND CHILL TEMPERATURES TO BECOME DANGEROUSLY COLD EARLY THIS MORNING. THEREFORE...A WIND CHILL ADVISORY HAS BEEN ISSUED THROUGH EARLY THIS MORNING. INZ003>006-008-009-012>018-020-022>027-032>034-OHZ015-016-024-025- 121300- /O.NEW.KIWX.WC.Y.0003.131212T0529Z-131212T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...PAULDING... ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS... VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 1229 AM EST THU DEC 12 2013 /1129 PM CST WED DEC 11 2013/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST /7 AM CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST /7 AM CST/ THIS MORNING. HAZARDOUS WEATHER... * WIND CHILL TEMPERATURES WILL FALL TO AROUND 15 BELOW ZERO TO 25 DEGREES BELOW ZERO EARLY THIS MORNING OVER NORTHERN INDIANA AND MUCH OF NORTHWEST OHIO. IMPACTS... * DANGEROUSLY COLD TEMPERATURES CAN CAUSE FROSTBITE IN MINUTES ON UNPROTECTED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
000 WWUS43 KIWX 121108 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 608 AM EST THU DEC 12 2013 ...DANGEROUSLY COLD WIND CHILLS THIS MORNING... .THE COMBINATION OF OVERNIGHT AIR TEMPERATURES DROPPING TO AROUND ZERO TO SEVERAL DEGREES BELOW ZERO AND WINDS AROUND 10 MPH WILL CAUSE WIND CHILL TEMPERATURES TO REMAIN DANGEROUSLY COLD THIS MORNING. INZ003>006-008-009-012>018-020-022>027-032>034-OHZ015-016-024-025- 121600- /O.EXT.KIWX.WC.Y.0003.000000T0000Z-131212T1600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...PAULDING... ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS... VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 608 AM EST THU DEC 12 2013 /508 AM CST THU DEC 12 2013/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS MORNING. HAZARDOUS WEATHER... * WIND CHILL TEMPERATURES WILL FALL TO AROUND 15 BELOW ZERO TO 25 DEGREES BELOW ZERO THIS MORNING OVER NORTHERN INDIANA AND MUCH OF NORTHWEST OHIO. IMPACTS... * DANGEROUSLY COLD TEMPERATURES CAN CAUSE FROSTBITE IN MINUTES ON UNPROTECTED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
000 WWUS43 KIWX 121555 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1055 AM EST THU DEC 12 2013 INZ003>006-008-009-012>018-020-022>027-032>034-OHZ015-016-024-025- 121700- /O.EXP.KIWX.WC.Y.0003.000000T0000Z-131212T1600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...PAULDING... ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS... VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 1055 AM EST THU DEC 12 2013 /955 AM CST THU DEC 12 2013/ ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST /10 AM CST/ THIS MORNING... HAZARDOUS WEATHER... * THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 AM EST. * MOST WIND CHILL READINGS HAVE RISEN ABOVE THE ADVISORY CRITERIA. HOWEVER...WIND CHILL READINGS OF 5 BELOW TO 15 BELOW ZERO CAN STILL BE EXPECTED INTO EARLY AFTERNOON WITH READINGS FROM NEAR 5 ABOVE TO 5 BELOW ZERO LATER THIS AFTERNOON. IMPACTS... * FROST BITE CAN STILL OCCUR WITH PROLONGED EXPOSURE TO COLD AND WIND. CONTINUE TO TAKE PRECAUTIONARY STEPS IF YOU MUST BE OUTSIDE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX FOR MORE INFORMATION. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Dec 11, 6:38 PM EST, 5 hours 51 minutes earlier.
Area forecast discussion, Dec 11, 6:38 PM EST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 638 PM EST WED DEC 11 2013 .SYNOPSIS... ISSUED AT 626 PM EST WED DEC 11 2013 SNOW SHOWERS WILL CONTINUE TO DIMINISH ACROSS THE MAJORITY OF THE AREA THIS EVENING...ALTHOUGH LIGHT LAKE EFFECT SNOW SHOWERS WILL LINGER INTO TONIGHT. LOWS TONIGHT WILL FALL BELOW ZERO WHERE SKIES CLEAR...OTHERWISE TEMPERATURES SHOULD BE IN THE SINGLE DIGITS ABOVE ZERO. WIND CHILL VALUES BELOW ZERO ARE EXPECTED EVERYWHERE. THURSDAY WILL BE ANOTHER COLD DAY WITH HIGHS IN THE MID TEENS TO AROUND 20 DEGREES. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 359 PM EST WED DEC 11 2013 COLD ADVECTION WITHIN VEERED FLOW IN WAKE OF AN ARCTIC FRONT WILL KEEP SCATTERED LAKE EFFECT SNOW SHOWERS GOING ACROSS MAINLY FAR NORTH-CENTRAL INDIANA AND SW LOWER MICHIGAN THIS EVENING. THERMAL PARAMETERS BELOW MODEST INVERSION NEAR 6-7 KFT APPEAR FAVORABLE FOR DECENT DENDRITIC ICE CRYSTAL GROWTH. HOWEVER...STRONG DRY ADVECTION WITH LAKE MODIFIED SPECIFIC HUMIDITY IN 1000-850 MB LAYER ONLY 1 G/KG (WITH UPSTREAM SFC DEWPOINTS INTO THE SINGLE DIGITS AND TEENS BELOW ZERO) SHOULD OFFSET THIS...LIMITING ADDITIONAL ACCUMS TO LESS THAN AN INCH FOR MOST LOCATIONS (LOCALIZED 1-3 INCH AMOUNTS POSSIBLE IN SW LOWER MI). EXPECT A CLEARING TREND ELSEWHERE INTO THIS EVENING PER INCREASE IN COLD/DRY ADVECTION WITHIN DEEPENING NW FLOW. BULK OF SNOW SHOWER ACTIVITY WILL LIFT NORTH OF THE AREA LATER TONIGHT/THURSDAY AS FLOW BACKS IN RESPONSE TO SFC HIGH SLIDING SOUTH OF THE AREA UNDER SIGNIFICANT HEIGHT RISES/LARGE SCALE SUBSIDENCE. THE MAIN STORY TONIGHT/TOMORROW WILL BE THE COLD TEMPERATURES AND WIND CHILLS. DROPPED LOWS CLOSER TO COOLER MOS GUIDANCE ACROSS THE SOUTH AND WEST GIVEN EXPECTATIONS FOR A PERIOD OF MAINLY CLEAR SKIES WITH FRESH SNOW COVER AND PARTIAL DECOUPLING. WIND CHILLS MAY APPROACH ADVISORY CRITERIA FOR A FEW AREAS BY LATER TONIGHT IN THE WEST. LAKE CLOUDS WILL LIKELY LIMIT LONGWAVE LOSS ACROSS THE FAR NORTH WHERE WARMER MINS ARE ANTICIPATED. WARM ADVECTION ALOFT KICKS IN LATER TONIGHT INTO TOMORROW WITH 850 MB TEMPS EXPECTED TO RISE NEARLY 10C TOMORROW. UNFORTUNATELY...ASSOCIATED STRENGTHENING SOUTHWEST WINDS AND LOW LEVEL INVERSION WILL ONLY ALLOW WIND CHILLS TO RECOVER INTO THE SINGLE DIGITS ABOVE ZERO BY TOMORROW AFTERNOON. && .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 359 PM EST WED DEC 11 2013 ...ACCUMULATING SNOW INCREASINGLY LIKELY FRI NIGHT-SAT... SERIES OF PV ANOMALIES IN THE EASTERN PACIFIC WILL DIVE INTO THE WESTERN CONUS THURSDAY INTO THURSDAY NIGHT AND EJECT TOWARDS OUR AREA BY FRIDAY NIGHT. MODELS HAVE BEEN CONSISTENT IN KEEPING THESE IMPULSES SEPARATE AND SHEARING THEM OUT AS THE PERSISTENT CONFLUENT FLOW ACROSS THE EASTERN CONUS ELIMINATES THE CHANCE FOR ANY SIGNIFICANT CYCLONE DEVELOPMENT. SHOULD GET BETTER SAMPLING OF THESE WAVES BY TOMORROW EVENING AS THEY MOVE INTO THE CONUS...BUT WITH FAIRLY DECENT MODEL CONSENSUS ATTM...EXPECT LITTLE DEVIATION FROM THE CURRENT SW TRACK THROUGH THE SE PORTION OF THE CWA. DESPITE A SHEARED OUT/WEAKENING SYSTEM MOVING TOWARDS OUR AREA...A SOLID 2 TO 3 INCH SNOWFALL ACROSS OUR NW HALF AND 3 TO 5 INCH SNOW ACROSS THE SE HALF IS LOOKING INCREASINGLY LIKELY. WEAK ISENTROPIC LIFT ALONG THE THERMAL GRADIENT ACROSS THE STATE WILL SPEND MOST OF THE TIME FRIDAY SATURATING THE COLUMN. EXPECT SNOWFALL TO COMMENCE AFTER 00Z AS THE DEEPER MOISTURE ARRIVES ON FRIDAY NIGHT AHEAD OF THE MID LEVEL SW AS IT EJECTS INTO THE OZARK PLATEAU. WHILE THERE IS NO INDIVIDUAL FORCING THAT IS EXCESSIVELY STRONG...COMBINATION OF ISENTROPIC LIFT...DCVA...AND 925-700 MB FRONTOGENESIS WILL LEAD TO A SOMEWHAT LONG DURATION (15-18 HR) MODERATE SNOWFALL PERIOD. SOME MESOBANDING CONCERNS AS BEST OMEGA ALIGNS WELL WITH THE LOW/MID LEVEL FRONTOGENESIS AND THE DGZ AS WELL AS AT LEAST NEAR NEUTRAL EPV DIRECTLY ABOVE. THESE AREAS OF MESOBANDING WILL NEED TO BE WATCHED FOR POTENTIALLY HIGHER ACCUMULATION AMOUNTS. EXPECT HEAVIEST SNOWFALL TO BE ALONG AND SOUTHEAST OF US 24 FROM AROUND 03Z SATURDAY THROUGH 21Z SATURDAY. RESIDUAL LOW LEVEL SYNOPTIC MOISTURE BEHIND THIS SYSTEM AND CONTINUED CYCLONIC FLOW WILL KEEP THE CHANCE FOR LIGHT SNOW SHOWERS ACROSS MOST OF THE CWA ON SUNDAY WITH THE BEST CHANCES DOWNSTREAM OF THE LAKE. LIGHT WINDS WILL INCREASE PARCEL RESIDENCE TIME OVER THE LAKE...BUT LOWERING INVERSION HEIGHTS AND DRY MID LEVEL AIR WILL INHIBIT MUCH IN THE WAY OF SNOWFALL ACCUMULATIONS. A FEW WEAK CLIPPER SYSTEMS WILL PARADE TOWARDS THE GREAT LAKES FOR THE FIRST PART OF THE WEEK. THE FIRST OF THESE SYSTEMS WILL PASS BY TO THE NORTH OF OUR AREA SOMETIME MONDAY WITH A MORE SIGNIFICANT WAVE TO PASS THROUGH THE AREA SOMETIME TUESDAY. THE IMPACT OF THESE WAVES ON OUR FORECAST AREA WILL REMAIN UNCERTAIN UNTIL THE FRIDAY NIGHT/SATURDAY SYSTEM MOVES THROUGH AND MODELS BETTER RESOLVE THE EXACT PLACEMENT OF THE LONGWAVE TROUGH. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 626 PM EST WED DEC 11 2013 LIGHT LAKE EFFECT SNOW SHOWERS WILL SLOWLY DIMINISH TONIGHT AS INVERSION LOWERS AND WINDS BACK TO SW WITH RIDGE PASSAGE. IN THE MEANTIME EXPECT MVFR CONDITIONS TO PERSIST AT SBN WITH LOW VFR AT FWA. VFR CONDITIONS SHOULD PREVAIL THU WITH A PERIOD OF STRATO/ALTO CU IN THE MORNING AS A TROF PRECEDED BY FAIRLY STRONG WAA MOVES ACROSS THE AREA. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR LMZ043-046. && SYNOPSIS...CEO SHORT TERM...STEINWEDEL LONG TERM...BENTLEY AVIATION...JT VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Dec 11, 4:44 PM EST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 444 PM EST WED DEC 11 2013 MIZ077>079-122145- BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS 444 PM EST WED DEC 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE EVENING WITH AN ADDITIONAL INCH OF ACCUMULATION. ROADS MAY BE SLICK IN SPOTS OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW IS EXPECTED TO DEVELOP FRIDAY NIGHT AND CONTINUE THROUGH SATURDAY. SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED AT THIS TIME... HOWEVER FLUCTUATIONS IN THE TRACK OF THIS SYSTEM REMAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO SEND IN THEIR REPORTS TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-122145- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER... HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 444 PM EST WED DEC 11 2013 /344 PM CST WED DEC 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT SCATTERED SNOW SHOWERS WILL END EARLY THIS EVENING WITH LITTLE ADDITIONAL ACCUMULATION. ROADS MAY BE SLICK IN SPOTS DUE TO REFREEZING OF MELTED SNOW FROM EARLIER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW IS EXPECTED TO DEVELOP FRIDAY NIGHT AND CONTINUE THROUGH SATURDAY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED AT THIS TIME... HOWEVER FLUCTUATIONS IN THE TRACK OF THIS SYSTEM REMAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-122145- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 444 PM EST WED DEC 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Dec 11, 7:57 PM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
757 PM EST WED DEC 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM SNOW 5 NE WARSAW 41.29N 85.78W
12/11/2013 M1.8 INCH KOSCIUSKO IN PUBLIC
&&
CEOLocal storm report, Dec 11, 7:59 PM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
759 PM EST WED DEC 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM SNOW GRANGER 41.75N 86.11W
12/11/2013 M2.3 INCH ST. JOSEPH IN PUBLIC
0745 PM SNOW HUNTINGTON 40.88N 85.50W
12/11/2013 M1.7 INCH HUNTINGTON IN PUBLIC
0759 PM SNOW 2 SW LA PORTE 41.59N 86.75W
12/11/2013 M2.0 INCH LA PORTE IN PUBLIC
&&
CEOLocal storm report, Dec 11, 8:19 PM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
819 PM EST WED DEC 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM SNOW NORTH MANCHESTER 41.00N 85.77W
12/11/2013 M1.8 INCH WABASH IN PUBLIC
&&
CEOLocal storm report, Dec 11, 8:20 PM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
820 PM EST WED DEC 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM SNOW E FORT WAYNE 41.08N 85.13W
12/11/2013 M1.6 INCH ALLEN IN PUBLIC
&&
CEOLocal storm report, Dec 11, 9:53 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 PM EST WED DEC 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 1 NNW WARSAW 41.25N 85.66W
12/11/2013 M1.2 INCH KOSCIUSKO IN NWS EMPLOYEE
0326 PM SNOW COLUMBUS GROVE 40.92N 84.06W
12/11/2013 M1.2 INCH PUTNAM OH TRAINED SPOTTER
0353 PM SNOW 5 SW FORT WAYNE 40.98N 85.19W
12/11/2013 M1.3 INCH ALLEN IN ASOS
0400 PM SNOW E ELKHART 41.68N 85.98W
12/11/2013 M2.5 INCH ELKHART IN TRAINED SPOTTER
0420 PM SNOW 1 N BLUFFTON 40.75N 85.17W
12/11/2013 M1.2 INCH WELLS IN PUBLIC
0421 PM SNOW VAN WERT 40.87N 84.58W
12/11/2013 M0.8 INCH VAN WERT OH EMERGENCY MNGR
0445 PM SNOW 6 SE MISHAWAKA 41.60N 86.08W
12/11/2013 M1.1 INCH ST. JOSEPH IN TRAINED SPOTTER
0500 PM SNOW 4 S HUNTINGTON 40.83N 85.50W
12/11/2013 M1.5 INCH HUNTINGTON IN PUBLIC
0510 PM SNOW 2 NE SOUTH BEND 41.69N 86.25W
12/11/2013 M2.3 INCH ST. JOSEPH IN COCORAHS
0515 PM SNOW PAULDING 41.14N 84.58W
12/11/2013 E1.0 INCH PAULDING OH PUBLIC
0520 PM SNOW 1 W LIMA 40.75N 84.13W
12/11/2013 M0.8 INCH ALLEN OH BROADCAST MEDIA
0540 PM SNOW 5 NW COLUMBIA CITY 41.21N 85.56W
12/11/2013 E1.0 INCH WHITLEY IN PUBLIC
0609 PM SNOW SAINT JOSEPH 42.11N 86.48W
12/11/2013 M3.5 INCH BERRIEN MI TRAINED SPOTTER
STORM TOTAL. 1.5 INCHES SINCE 8AM
0620 PM SNOW NE GRANGER 41.75N 86.11W
12/11/2013 E3.0 INCH ST. JOSEPH IN PUBLIC
0624 PM SNOW 2 NW LA PORTE 41.63N 86.75W
12/11/2013 E3.0 INCH LA PORTE IN PUBLIC
0700 PM SNOW SOUTH BEND 41.68N 86.25W
12/11/2013 M2.3 INCH ST. JOSEPH IN TRAINED SPOTTER
0700 PM SNOW 4 NW SOUTH BEND 41.73N 86.37W
12/11/2013 M1.6 INCH ST. JOSEPH IN OFFICIAL NWS OBS
STORM TOTAL THRU 7PM. HALF INCH SINCE 1PM
0700 PM SNOW 5 SW FORT WAYNE 40.98N 85.19W
12/11/2013 M1.4 INCH ALLEN IN OFFICIAL NWS OBS
STORM TOTAL THRU 7PM. 0.2 INCHES SINCE 1PM.
0700 PM SNOW 2 N NORTH WEBSTER 41.36N 85.70W
12/11/2013 M1.3 INCH KOSCIUSKO IN NWS OFFICE
STORM TOTAL THRU 7 PM
0740 PM SNOW GRANGER 41.75N 86.11W
12/11/2013 M2.3 INCH ST. JOSEPH IN PUBLIC
0745 PM SNOW HUNTINGTON 40.88N 85.50W
12/11/2013 M1.7 INCH HUNTINGTON IN PUBLIC
0757 PM SNOW 5 NE WARSAW 41.29N 85.78W
12/11/2013 M1.8 INCH KOSCIUSKO IN PUBLIC
0759 PM SNOW 2 SW LA PORTE 41.59N 86.75W
12/11/2013 M2.0 INCH LA PORTE IN PUBLIC
0805 PM SNOW NORTH MANCHESTER 41.00N 85.77W
12/11/2013 M1.8 INCH WABASH IN PUBLIC
0805 PM SNOW E FORT WAYNE 41.08N 85.13W
12/11/2013 M1.6 INCH ALLEN IN PUBLIC
&&
CEOLocal storm report, Dec 11, 11:19 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1119 PM EST WED DEC 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM SNOW 3 SSE BENTON HARBOR 42.08N 86.43W
12/11/2013 M3.0 INCH BERRIEN MI TRAINED SPOTTER
SNOWFALL SINCE MIDNIGHT
&&
SKIPPERNearby
Wind Chill Advisories in Indiana, 2013Wind Chill Advisories in Ohio, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.